Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Caused By Hiv Infection Not Drugs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

How to manage HIV drug induced peripheral neuropathy

I have been taking HIV meds close to 18 months now. I was on Triomune. Recently I started having peripheral neuropathy and the doctor changed the meds to truvada and nevirapine, but the tingling sensation in the feet wont just go.he has put me on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatment of peripheral neuropathy due to medications can be very frustrating--there often is no simple answer. Stopping offending medications (such as the stavudine in Triomune) is often critical. Recovery is variable and often very slow but... Read more »

Peripheral neuropathy

Doc. Luzuriaga,How comon is peripheral neuropathy within the first few years of infection, say 1-4 years (percent wise)? Is it qite common or would you contribute it to some other illness? I have read many times that PN is most common in more...
Katherine Luzuriaga, M.D.

Response from Katherine Luzuriaga, M.D.

University of Massachusetts, Medical School
Peripheral neuropathy is fairly commonly seen in HIV positive people (up to 30% by some estimates). It is an inflammatory condition of the peripheral nerves (i.e., all parts of the nervous system outside of the head and spinal cord). Peripheral... Read more »

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular the D drugs D4T, ddI and ddC) can cause peripheral neuropathy (usually beginning in toes/feet). KH... Read more »

peripheral neuropathy

i am hiv positive. i was infected on december 6th, 1999. i was told of my infection on december 21st 1999. my numbers at my initial testing were viral load of 500,000 and T cells were a little above 200. i was put on combivir and viramune. my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sometimes the lamivudine part of the Combivir can result in neuropathy (can switch that to abacavir). Usually some satisfactory treatment or therapy switch can be offered to blunt or reverse the condition. The vast majority or persons who develop... Read more »
Connect With Others

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »